MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039778
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the catheter was found to be kinked during use on a patient.As a result, the catheter was removed and a 2nd catheter was inserted at the same insertion site.No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number ((b)(6)) recorded on the complaint report matches the serial number on the returned sample.The reported lot number (18f22g0001) matches the lot number for the returned sample.Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with an original packaging carton that does not match the serial number/lot number of the returned sample.Returned with the sample were original packaging trays with some supplied components including the short ap tubing, long ap tubing, 40cc inflation driveline tubing, two 0.025in guidewires, scalpel, needle, pre-dilator, and two 8fr sheath/dilator assemblies; all components were inspected, and no abnormalities were noted.Upon return, the one-way valve was tethered to the iabc short driveline tubing.The bladder was fully unwrapped.A bend to the iabc were noted at approximately 9.6cm from the iabc distal tip.The iabc central lumen was noted kinked and broken within the flex-tip assembly area at approximately 5.8cm from the iabc distal tip.A small amount of dried blood was noted on the exterior surfaces of the returned sample; no blood was noted within the helium pathway.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.An attempt to aspirate and flush the iabc central lumen using a lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The results are consistent with the previously noted broken central lumen.The iabc was leak tested.15.A leak was immediately detected from the iabc distal tip and iabc luer end.The leak from the iabc distal tip and iabc luer end are consistent with the previously confirmed broken central lumen.The iabc was leak tested again with the iabc distal tip and iabc luer end blocked off; no other leaks were detected.The returned 0.025in guidewire was back loaded through the iabc distal tip.The guidewire met resistance at approximately 1.7cm and the guidewire could not advance at approximately 5.9cm from the iabc distal tip.No blood or debris was noted.The guidewire was front loaded through the iabc luer.The guidewire met resistance at approximately 67.8cm from the iabc luer end.The guidewire could not advance at approximately 71.8cm from the iabc luer end.No blood or debris was noted.A device history record (dhr) review was conducted for the lot nu mber with no relevant findings.The device passed all manufacturing specifications prior to release.A non-conformance has been initiated to further investigate the issue.The reported complaint of iab kinked is confirmed.During the investigation, the central lumen was broken near the iabc distal tip which may have been the result of a kinked catheter.The damaged iabc can cause the complaint.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the broken central lumen.The root cause of the broken central lumen is undetermined.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16537035
Report Number3010532612-2023-00159
Device Sequence Number6325478
Product Code DSP
UDI-Device Identifier10801902145618
UDI-Public10801902145618
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberIPN039778
Device Catalogue NumberIAB-06830-U
Device Lot Number18F22G0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown